Universidad Complutense de Madrid
E-Prints Complutense

The Whitham hierarchies: reductions and hodograph solutions

Impacto

Downloads

Downloads per month over past year

Guil Guerrero, Francisco and Mañas Baena, Manuel and Martínez Alonso, Luis (2003) The Whitham hierarchies: reductions and hodograph solutions. Journal of physics A: Mathematical and general, 36 (14). pp. 4047-4062. ISSN 0305-4470

[img]
Preview
PDF
188kB

Official URL: http://dx.doi.org/10.1088/0305-4470/36/14/309




Abstract

A general scheme for analysing reductions of Whitham hierarchies is presented. It is based on a method for determining the S-function by means of a system of first-order partial differential equations. Compatibility systems of differential equations characterizing both reductions and hodograph solutions of Whitham hierarchies are obtained. The method is illustrated by exhibiting solutions of integrable models such as the dispersionless Toda equation (heavenly equation) and the generalized Benney system.


Item Type:Article
Additional Information:

© 2003 IOP Publishing Ltd.
This work originated during the stay of the authors at the Isaac Newton Institute for the Mathematical Sciences of Cambridge University as participants of the programme ‘Integrable Systems’. The authors are grateful to the organizers for the support provided. They also acknowledge S P Tsarev and A Mikhailov for useful comments and conversations. The work is partially supported by CICYT proyecto PB98–0821.

Uncontrolled Keywords:Kp hierarchy; Integrable hierarchies; Benney equations; Conformal-maps; Dispersionless; Limit
Subjects:Sciences > Physics > Physics-Mathematical models
Sciences > Physics > Mathematical physics
ID Code:32650
Deposited On:28 Jul 2015 11:34
Last Modified:10 Dec 2018 15:09

Origin of downloads

Repository Staff Only: item control page